Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2018, 11:47 PM CDT for Jasper County, Newton County, Tyler County, Texas; Vernon Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 11:47 PM CDT (04:47 UTC)
- Expired
- Apr 7, 2018, 12:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 95 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
705
WUUS54 KLCH 070447
SVRLCH
LAC115-TXC241-351-457-070545-
/O.NEW.KLCH.SV.W.0024.180407T0447Z-180407T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1147 PM CDT FRI APR 6 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Vernon Parish in west central Louisiana...
Northwestern Tyler County in southeastern Texas...
Northern Newton County in southeastern Texas...
Northern Jasper County in southeastern Texas...
* Until 1245 AM CDT
* At 1147 PM CDT, severe thunderstorms were located along a line
extending from 12 miles east of Milam to 6 miles west of Pineland
to 6 miles southeast of Huntington, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Leesville, Anacoco, Colmesneil, Chester, Toledo Bend Dam,
Ebenezer, Rockland, Burkeville, Fort Polk, New Llano, Hornbeck,
Browndell, Farrsville, Burr Ferry, Mayflower, Jamestown,
Harrisburg, Stringtown and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3106 9456 3103 9447 3116 9391 3117 9358
3120 9355 3128 9353 3128 9344 3136 9339
3112 9304 3088 9369 3089 9463 3099 9466
3101 9465
TIME...MOT...LOC 0447Z 314DEG 21KT 3140 9359 3122 9408 3124 9449
HAIL...1.00IN
WIND...60MPH
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:44 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 9:44 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
944 PM CDT Fri Apr 6 2018
.UPDATE...
Severe Thunderstorm Watch 38 is in effect for all of southeast
Texas... southern Louisiana including Sabine lake... Calcasieu
lake and Vermilion Bay until 5 am. Storms are moving south this
evening and will move into southeast Texas and southern Louisiana
through the evening into the overnight hours. Storms will produce
large hail... numerous cloud to ground lightning strikes... very
strong and gusty winds and isolated tornadoes are also possible.
Storms are running out in advance of a cold front that will push
through tomorrow.
&&
.PREV DISCUSSION... /issued 711 PM CDT Fri Apr 6 2018/
DISCUSSION...
07/00Z TAF Issuance.
AVIATION...
Gusty southerly winds will gradually decrease the next couple of
hours, with sky conditions trending MVFR areawide. Clusters of
strong to severe storms acrs northern LA will continue to develop
and organize as they move southward in concert with a cold front
tonight. This activity is first expected to affect AEX from
04-07Z, then continue southward toward the I-10 terminals by
09-10Z, with lower cigs/vsbys during periods of convection. Strong
wind gusts, frequent lighting and very heavy rainfall could
accompany the storms, along with the possibility of some hail.
Winds will shift northwesterly then northerly in the wake of the
front late tonight into early Saturday, with sustained speeds ~15
KT and gusts up to 25 KT during the day. Overrunning moisture will
maintain IFR to low MVFR cigs through the day.
24
PREV DISCUSSION... /issued 412 PM CDT Fri Apr 6 2018/
SYNOPSIS...
Possibility of Strong to Severe Storms from late evening into the
overnight. An Enhanced Risk of Severe weather is north of a Sam
Rayburn to Simmesport line, so this will include portions of the
Lakes area of Southeast Texas and Central Louisiana. A Slight
Risk of Severe weather is south of this line to the I-10 corridor.
Rua
DISCUSSION...
A surface wave/low over near the intersection of a dry line and
warm front in north central Texas will move eastward tonight as a
strong speed max/upper level disturbance moves east out of
Southern Plains. A few showers and thunderstorms will develop over
the forecast area in the warm sector with lift ahead of the
disturbance and instability from daytime heating. A few of these
storms in the northern zones may become strong with a threat of
hail and some rotation.
The better risk for severe weather will come later this evening
and overnight as a strong late season Canadian cold front begins
to interact with the warm sector. A mcs/squall line feature is
expected to develop along the front in Northeast Texas and
Northern Louisiana and surge into the forecast area late this
evening and gradually moving south during the overnight, before
weakening near the I-10 corridor before daybreak as instability
and CAPE wanes, and shear values are not as impressive.
Decent severe weather parameters tonight, especially over the
northern zones (where the enhanced risk is) with decent MUCAPE
values between 1500 and 2000 j/kg, 0-6 km bulk shear 45 to 50
knots, and mid level lapse rates between 7.0 and 7.5 c/km. So a
damaging wind and hail threat will be the main hazards. However,
projected 0-1 km shear around 30 knots, and 0-1 km storm relative
helicity over 150 m2s2 could provide the potential for some spin
ups within the qlcs and therefore isolated tornadoes can not be
ruled out.
PWAT values over 1.5 inches, which is over the 90 percentile for
this time of year, and high relative humidly values in the low
and mid levels, could provide some heavy down pours with the
severe storms, so even though the line will be progressive, the
quick rain bursts of 1 to 2 inches in a short period of time could
cause some street flooding.
As the mcs begins to weaken and pass through the forecast area,
the severe threat will also wane by daybreak. The actual cold
front will move through during the morning to early afternoon
hours, with the atmosphere worked over, just mainly showers is
expected ahead and just behind the cold front.
An unseasonably and much cooler air mass will then move into the
forecast area with a very chilly night on Saturday night into
Sunday morning.
The next front is expected on Monday. Still some question as to
how much return flow and moistening of the atmosphere can take
place before this front moves through. At this point will just
keep pops in the chance range.
Rua
MARINE...
A cold front will move through the coastal waters on the first
part of Saturday. Showers and a few thunderstorms will be possible
ahead of the front starting late tonight. Behind the front,
moderate to strong north winds will develop as good cold air
advection moves over the relatively warmer Gulf waters. A small
craft advisory may be briefly needed for late Saturday afternoon
into Saturday night.
High pressure will build in behind the front with winds decreasing
on Sunday. This high will move quickly off to the east with south
winds returning late on Sunday into Sunday night, before the next
cold front moves through on Monday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 53 56 38 67 / 90 50 10 10
LCH 63 66 43 69 / 80 50 10 10
LFT 62 65 43 68 / 90 60 10 10
BPT 64 67 44 70 / 80 50 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT Saturday for GMZ450-
452-455-470-472-475.
&&
PUBLIC...19Hazardous weather outlook, Apr 6, 9:23 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Apr 6, 11:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 ENE DEVILLE 31.36N 92.13W
04/06/2018 E1.00 INCH RAPIDES LA PUBLIC
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 48 min |
| Apr 7, 1:03 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 42 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Newton | 39 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 64 min |
| Apr 7, 2:02 AM CDT | Special Weather Statement | LCH | Jasper | 43 min |
| Apr 7, 2:47 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Orange | 43 min |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | 17 hr | |
| Apr 7, 9:04 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 3 days |
| Apr 6, 9:33 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 57 min |
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 34 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.